Alert archive / Arkansas / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 182, NWS Little Rock, AR
NWS Little Rock, AR issued this severe thunderstorm warning at May 5, 2003, 8:37 PM CDT for Desha County, Arkansas. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 5, 2003, 8:37 PM CDT (01:37 UTC)
- Expired
- May 5, 2003, 9:05 PM CDT
- In force
- 28 min
- Issued by
- NWS Little Rock, AR
- Area
- Counties, with a storm outline in the text
County Desha County, AR
The radar
The Little Rock radar (KLZK), 145 km from the middle of the area, began a volume at 01:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 5, 3:25 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 1.6 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1533 J/kg
- Mixed-layer CIN
- -35 J/kg
- Mixed-layer LCL
- 824 m above ground
- 0-6 km bulk shear
- 91 kt
- 0-1 km storm-relative helicity
- 202 m²/s²
- 0-3 km storm-relative helicity
- 115 m²/s²
- Significant tornado parameter
- 1.3
- Supercell composite
- 4.7
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at May 5, 4:17 PM CDT, 4 hours 20 minutes earlier.
Area forecast discussion, May 5, 4:17 PM CDT, 4 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 417 PM CDT MON MAY 5 2003 THUNDERSTORMS CONTINUE TO RACE ACROSS SOUTHERN PARTS OF CWFA. A FEW SHOWERS WERE NOTED ON KLZK RADAR IN NORTH CENTRAL SECTIONS. SATELLITE IMAGES SHOW SCATTERED CLOUDS ACROSS THE NORTHWEST CORNER OF THE STATE ALONG AND BEHIND A COLD FRONT. THUNDERSTORMS CONTINUE TO DEVELOP IN TEXAS AND MOVE INTO SOUTHWEST ARKANSAS. THESE THUNDERSTORMS HAVE DEVELOPED AHEAD OF THE COLD FRONT IN VERY UNSTABLE AIR. A DRY LINE WAS LOCATED ACROSS CENTRAL TEXAS. LIFTED INDICES UP TO -11 WERE INDICATED WITH A CAPE OF 4500 J/KG WERE NOTED ON THE 18Z KLZK SOUNDING. GOOD SPEED SHEAR IS ALSO EVIDENT. THE FRONT ACROSS THE NORTH PART OF THE STATE WILL REMAIN FAIRLY STATIONARY OVERNIGHT AND EVENTUALLY LIFT BACK UP TO THE NORTH. THIS IS GOING TO ALLOW THUNDERSTORMS TO DEVELOP FURTHER NORTHWARD TONIGHT. THUNDERSTORMS WILL AGAIN DEVELOP ON TUESDAY SINCE ARKANSAS WILL AGAIN BE IN THE WARM AND UNSTABLE SECTOR. MODERATE RISK OF SEVERE THUNDERSTORMS CONTINUES FOR TUESDAY. THE FRONT ACROSS MISSOURI AND THE DRY LINE IN TEXAS WILL NOT MOVE MUCH THROUGH THE END OF THE WEEK AND INTO THE WEEKEND. SEVERAL SHORT WAVES MOVE THROUGH ALSO AND KEEP THUNDERSTORM CHANCES IN THE FORECAST THROUGH MONDAY. TEMPERATURES WILL REMAIN WARM AND MAINLY IN THE 80S THROUGH THE WEEK WITH LOWS IN THE 60S AND 70S. HRO 60 82 57 81 / 50 30 40 40 LIT 66 87 67 86 / 70 30 40 40 HOT 66 87 67 86 / 70 30 40 40 PBF 68 88 69 86 / 70 30 40 40 .LZK...NONE. 51
Hazardous weather outlook, May 5, 8:30 PM CDT, 7 minutes before
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-061000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 830 PM CDT MON MAY 5 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TONIGHT A COLD FRONT WILL REMAIN ACROSS NORTHWEST ARKANSAS THROUGH TONIGHT WITH A STRONG UPPER LEVEL SYSTEM FROM THE SOUTHERN PLAINS CONTINUING TO INTERACT WITH IT. AS A RESULT...ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE STILL POSSIBLE. THE THREAT OF SEVERE WEATHER HAS DIMINISHED SIGNIFICANTLY ACROSS THE AREA. HOWEVER...THE ATMOSPHERE REMAINS VERY WARM...MOIST AND UNSTABLE. SOME OF THE SHOWERS AND THUNDERSTORMS THAT DO DEVELOP MAY STILL BE STRONG TO POSSIBLY SEVERE. THE BEST CHANCES OF SEEING SEVERE WEATHER WILL BE OVER SOUTHEAST ARKANSAS WITH HAIL AND STRONG WINDS THE PRIMARY CONCERN. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE FRONT IN NORTHERN ARKANSAS WILL PRETTY MUCH STALL ACROSS THE REGION IN THE COMING DAYS. SEVERAL SYSTEMS FROM THE PLAINS WILL JOIN WITH THE FRONT TO TRIGGER A FEW ROUNDS OF SHOWERS AND THUNDERSTORMS THROUGH AT LEAST THURSDAY. WITH A WARM AND UNSTABLE ATMOSPHERE SURROUNDING THE FRONT...THERE WILL BE A CONTINUED CHANCE OF SEVERE WEATHER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT BUT IS POSSIBLE TUESDAY. 56
In the hours before
Local storm report, May 5, 4:21 PM CDT, 4 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK, AR
421 PM CDT MON MAY 5 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0358 PM 6 E THORNTON AR 1.25 INCH HAIL
05/05/03 CALHOUN REPORTED BY STORM SPOTTER.
218Local storm report, May 5, 4:43 PM CDT, 3 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK, AR
443 PM CDT MON MAY 5 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0430 PM 2 S STAR CITY AR 1.00 INCH HAIL
05/05/03 LINCOLN REPORTED BY STORM SPOTTER.
0431 PM STAR CITY AR 1.75 INCH HAIL
05/05/03 LINCOLN REPORTED BY LAW
ENFORCEMENT.
38Local storm report, May 5, 5:08 PM CDT, 3 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK, AR
508 PM CDT MON MAY 5 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0340 PM CAMDEN AR .88 INCH HAIL
05/05/03 OUACHITA SEVERAL REPORTS RECEIVED
AND REPORTED BY LAW
ENFORCEMENT.
0409 PM JACINTO AR 1.00 INCH HAIL
05/05/03 DALLAS REPORTED BY LAW
ENFORCEMENT.
0440 PM GURDON AR 1.75 INCH HAIL
05/05/03 CLARK REPORTED BY LAW
ENFORCEMENT.
38Local storm report, May 5, 5:25 PM CDT, 3 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK, AR
525 PM CDT MON MAY 5 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0410 PM DELIGHT AR .88 INCH HAIL
05/05/03 PIKE AT MCKNIGHTS GROCERY SUPER
STORE REPORTED BY PUBLIC.
38Local storm report, May 5, 6:33 PM CDT, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK, AR
633 PM CDT MON MAY 5 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0530 PM 7 W CAMDEN AR 1.75 INCH HAIL
05/05/03 OUACHITA REPORTED BY EMERGENCY
MANAGEMENT.
0615 PM STAR CITY AR 70 MPH TSTM WIND GUST
05/05/03 LINCOLN LIVE WEATHER CREW FROM
CHANEL 4 NEWS. REPORTED BY
MEDIA.
38Local storm report, May 5, 7:10 PM CDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK, AR
710 PM CDT MON MAY 5 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0250 PM WARREN AR .88 INCH HAIL
05/05/03 BRADLEY REPORTED BY STORM SPOTTER.
0620 PM GLENDALE AR 80 MPH TSTM WIND GUST
05/05/03 LINCOLN ROOF BLOWN OFF CHICKEN
HOUSE AND PART OF BUILDING
DESTROYED. TWO LARGE TREES
DOWN. REPORTED BY MEDIA.
0645 PM BANKS AR .88 INCH HAIL
05/05/03 BRADLEY REPORTED BY STORM SPOTTER.
38The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 5, 7:25 PM CDT | Severe Thunderstorm Warning | LZK | Desha, Drew | 45 min |
| May 5, 7:48 PM CDT | Tornado Warning | LZK | Desha | 32 min |
| May 5, 8:35 PM CDT | Severe Thunderstorm Warning | LZK | Desha | 30 min |
| May 5, 11:07 PM CDT | Tornado Warning | LZK | Fulton | 28 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.